Hi Everyone, I really hope someone can help me out here. I had a mild heart attack in February 2012 and had to have a stent inserted. Since then I've felt like a woman of 102, I work full time however once I get home in the evening my whole body seems to seize and I have to shuffle around as all my joints and muscles ache. In addition, I've developed Carpel tunnel and also Labrynthitis since having my heart attack! I was under the impression by having a stent placed you had more energy and had a new lease of life from what you had before, however unfortunately my quality of life has been practically non existent. I've been back and forth to my GP and he always blames the medication I'm on and continues to alter it but with no success. Any recommendations on what I do next? Does anyone else have these symptoms?
There are 2 aspects, the lack of energy and the pain in the muscles.
The pain can be produced by the statins, however there are different types and, eventually can be replaced by other type of medications.
The tiredness, lack of energy, can be due to the betablockers but can be many other reasons.
My experience is that 3 days after the stents I was perfect, then betablockers started to make me tired and I need almost a year to adjust to it and find the combination of supplements that make me feel OK.
Thanks for taking the time to reply to me, I appreciate it. We have changed the Statins a couple of times, in fact we have altered my medication consistently however I still feel breathless and very sore. Once I sit down its very difficult to get my joints to move again.
Here's hoping they reach the correct medication for me soon!
You might look at the work of Dr. Caldwell Esselstyn of the Cleveland Clinic. He is a fierce advocate of a low fat plant based diet for cardiac patients. If you can follow his recommendations it might at least get you off of statins or to a lower dose. see his 2007 book - Prevent and Reverse Heart Disease where he outlines the results of patients who followed his approach. On youtube as well.
Hi, perhaps your Doctor would be willing to do something quite simple to see if it is the medication. Ask if you can stop your medication, except the Clopidogrel and Aspirin for the Stent, for a couple of weeks. Not taking a statin for a couple of weeks is hardly going to cause you new heart disease overnight. If you have good flow in your heart now, and are still on beta blockers, I would ask why. These are really only needed for about three months for muscle to recover in the heart. They are needed long term if your heart has more blockages to be dealt with. Rather then keep swapping meds to see if it helps, I think it's often best to stop them totally to make sure if you are barking up the right tree. I wouldn't stop your anticoagulants though, the clop and aspirin.
Thanks Ed. I've since been back to my GP and he has diagnosed Post Heart Attack Exhaustion. I've been working 10 hour days in quite a stressful job and he's said this is the way my body has reacted to it;. it's telling me to slow down It does make sense, as all my symptoms remained the same regardless of the amount of time they changed my medication. They've now placed me on anafranil which will apparently reduce the stress for a short term period.
Thanks to everyone who responded and if this continues I will continue to heed your feedback.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.